I have been taking Propecia for 5 years with good results. Recently I started Avodart 0.5 MG to treat BPH. I asked my doctor if I should discontinue Proecia and he said no due to the fact that they work a little differently, at least on the prostate. But, by his own admission, he wasn’t really sure how they would affect hair loss. What is your opinion? I have not had any side affects with Propecia.
I would refer to the doctor who treats you for your BPH (benign prostatic hypertrophy) for your prostate issues, and I would refer to the doctor who prescribed you Propecia for your hair loss issues. I know there is controversy with patients taking Avodart for hair loss, but its efficacy and safety vs Propecia has still yet to be shown to my satisfaction.
Both medications are similar, but Avodart is a stronger medication than Propecia. The present thinking is that if you are taking Avodart, you will not need Propecia. I’m not your doctor though, and both of these medications are prescription drugs… so talk to your prescribing physicians, please.